Alert archive / Washington / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 25, 2004, 3:19 PM PDT for Ferry County, Washington. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 3:19 PM PDT (22:19 UTC)
- Expired
- Jun 25, 2004, 4:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Ferry County, WA
The radar
The Spokane radar (KOTX), 126 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669
WUUS56 KOTX 252219
SVROTX
WAC019-252300-
BULLETIN - IMMEADIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
317 PM PDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FERRY COUNTY IN NORTHEAST WASHINGTON
* UNTIL 400 PM PDT
* AT 313 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR REPUBLIC...OR ABOUT 38 MILES NORTHEAST OF
OMAK...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN NEAR...
REPUBLIC THROUGH 330 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
LOCAL FLOODING IS ALSO POSSIBLE IN URBAN AND LOW-LYING AREAS.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4876 11880 4849 11885 4833 11849 4857 11829
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 PM PDT, 49 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM PDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PDT FRI JUN 25 2004 .SYNOPSIS... THE NARROW UPPER LEVEL RIDGE WHICH HAS PROVIDED THE REGION WITH ABOVE NORMAL TEMPERATURES...WILL BREAK DOWN ON SATURDAY WITH THE ARRIVAL OF A WEAK UPPER TROUGH. THUNDERSTORM ACTIVITY WILL INCREASE ACROSS THE INLAND NORTHWEST ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A BRIEF COOL DOWN IS EXPECTED FOR SUNDAY. WEAK WESTERLY FLOW WILL PREVAIL INTO NEXT WEEK WITH MORE WARM AND UNSTABLE WEATHER CONDITIONS. && .DISCUSSION... TONIGHT THROUGH MONDAY...UPPER RIDGE AXIS...STILL POISED OVER ERN WA...WILL GRADUALLY WEAKEN OVERNIGHT INTO SATURDAY. DEFORMATION BANDS ACROSS SRN BC IN ADDITION TO THE ELEVATED HEAT SOURCE HAS PROMPTED ANOTHER ROUND OF THUNDERSTORM ACTIVITY CONFINED MAINLY TO THE MOUNTAINS. EXPECT THIS ACTIVITY TO DIMINISH OVERNIGHT WITH LACK OF ANY LINGERING DYNAMICS. THE BIG WEATHER CHANGE WILL ARRIVE ON SATURDAY AS THE RIDGE AXIS BREAKS DOWN AS A NEGATIVELY TILTED PACIFIC TROUGH BRUSHES ACROSS THE AREA. THE TREND WITH THIS TROUGH HAS BEEN SLOWER AND FARTHER OFFSHORE. THIS WILL PRODUCE LESS WIND ACROSS THE REGION...WITH THE EXCEPTION OF THE LEE OF THE CASCADES WHERE DOWN-SLOPING CONDITIONS WILL PEAK BY SAT EVENING. A COMBINATION OF STRONG DYNAMICS AND IMPRESSIVE INSTABILITY WILL LEAD TO A CHANCE OF THUNDERSTORMS STARTING IN THE CASCADES BY 18Z...AND SPREADING EASTWARD ACROSS NE WA AND THE PANHANDLE IN THE EVENING HOURS. CONVECTIVE ACTIVITY WILL DECREASE SATURDAY NIGHT...WHILE THE UPPER LEVEL LOW LIFTS NORTHWARD AND WEAKENS OVER BC. THIS WILL PLACE THE INLAND NW UNDER WEAK WESTERLY FLOW FOR SUNDAY INTO MONDAY. THE 850 MB THERMAL THROUGH SHIFTS INTO MT BY SUNDAY FOR A BRIEF DAY OF COOLING OF ABOUT 5 DEGREES...BUT BEGINS TO NUDGE BACK TO THE WEST FOR MORE WARM CONDITIONS. WILL EXPECT MORE DIURNALLY DRIVEN THUNDERSTORM ACTIVITY IN THE NRN MOUNTAINS. /RFOX. MONDAY NIGHT THROUGH FRIDAY...THE REGION REMAINS UNDER A GENTLE WEST TO SOUTHWEST FLOW WITH WEAK IMPULSES RIPPLING THROUGH THE FLOW. THE LINGERING UPPER LOW LIFTS INTO NRN BC...WHILE A BROAD TROUGH DEVELOPS OVER CA. THE 850 MB THERMAL RIDGE NUDGES BACK TO THE WA/ID BORDER BY MID WEEK FOR A RETURN OF MORE UNSEASONABLY WARM CONDITIONS. THE ATMOSPHERE WILL REMAIN UNSTABLE WITH MORE ROUNDS OF AFTERNOON AND EVENING THUNDERSTORM ACTIVITY...ESPECIALLY IN THE ERN ZONES. THE GFS SHOWS A KICKER TO PUSH AN UPPER LEVEL TROUGH AXIS INTO THE REGION BY FRIDAY WITH SLIGHTLY COOLER CONDITIONS. /RFOX. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 064 089 057 083 054 084/ 10 30 30 20 20 10 COEUR DALENE 062 085 056 080 050 081/ 20 40 30 20 20 10 PULLMAN 058 086 054 079 049 080/ 10 30 30 20 20 10 LEWISTON 065 092 062 086 058 087/ 10 30 20 20 20 05 COLVILLE 060 089 057 083 050 084/ 20 40 30 40 20 20 SANDPOINT 055 082 055 083 047 084/ 20 40 30 40 20 20 WALLACE 057 075 050 074 047 075/ 20 40 40 30 20 20 MOSES LAKE 062 088 061 085 055 086/ 10 20 10 05 10 05 WENATCHEE 069 089 064 085 060 086/ 10 30 20 05 10 05 OMAK 064 089 064 088 053 089/ 10 20 20 05 10 10 && .OTX... ID...NONE. WA...NONE.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:58 PM PDT | Flash Flood Warning | OTX | Ferry | 92 min |
| Jun 25, 4:21 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 39 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.